NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 8, 5:49 AM EST, 26 minutes earlier.
Area forecast discussion, Sep 8, 5:49 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
649 AM EDT Sat Sep 8 2018
.SYNOPSIS...
The remnants of a tropical system will interact with a stalled
boundary across the Ohio Valley to produce periods of heavy rain
today through Sunday. Extensive cloud cover and heavy rain will
keep temperatures below normal until early next week. A drier
and warmer weather pattern will develop towards the middle of
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Deformation zone induced banded rain will be near and north of
the I-70 corridor through sunrise as a better push of heavier
rain begins to impact portions of east-central Indiana and
western Ohio through mid-morning. In fact, a gradual increase in
both coverage and intensity of both stratiform and convective
rain is expected through mid-morning, particularly for the
western ad northern halves or so of the ILN FA. Although rates
during this time are expected to stay below thresholds that
would induce or at the very least increase the risk for flash
flooding, this rain will act to prime the soils/ground for later
heavier rainfall. This being said, some locations may pick up
an inch of rain or slightly more before noon.
By mid-morning, there will likely be two main areas of rain --
one oriented approximately parallel and just north of the I-70
corridor and another pivoting northeast across the Tri-State
area. The latter area of activity is expected to progress
north/east through the afternoon hours before merging/congealing
with the more stratiform rain further north stretching from
east-central Indiana through central Ohio. By mid-afternoon,
coverage may briefly become more scattered in nature,
particularly south/east of the I-71 corridor before the better
influx of heavy rain pushes east toward the local area towards
the very end of the near term period.
Total rainfall through the near term period will generally range
from one half inch to possibly an inch and a half -- especially
in the more convective type showers/storms where rates will be
the highest. Localized flash flooding will be possible during
the afternoon hours, although the greater threat will likely
hold off until late in the evening into the overnight hours.
Temperatures will be held well below seasonal norms along/north
of the Ohio River today, with highs ranging from the upper 60s
to the lower 70s in these areas. South of the river, highs may
approach 80 degrees -- particularly in locations that receive
larger/longer breaks in the cloud cover.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
By this evening, there will be a tremendous increase in deep-
layer moisture as better forcing arrives from the west. The
remnant low center from Gordon is expected to track
approximately parallel to the western segment of the Ohio River
this evening into the overnight hours. As it does so, a
tropical-like airmass -- characterized by PWATS near or
exceeding 2" -- will overspread the area as broad-scale
forcing/ascent increases. This is expected to manifest itself in
a large semi-cohesive band of heavy rain which will track east
across the heart of the ILN FA late this evening through the
overnight hours. It is during this time period where widespread
heavy rain /and the potential for 1-2" per hour for several
hours in a row/ will exist. In a psuedo-tropical environment
such as this, with deep warm cloud depths and ample forcing,
rain rates will be extremely efficient. Confidence is increasing
that most areas within the flash flood watch area will receive
at least 2-3," with widespread 4-6" possible, particularly near
and perhaps just south of the I-70 corridor. If convective rain
rates are able to set up and train over the same areas, these
totals may end up being even higher. Do think that the high risk
of excessive rainfall from WPC is well-warranted given this
setup, as the potential for widespread flooding is likely to
evolve, particularly overnight tonight into Sunday morning.
The band of heavy to potentially very heavy rain will likely be
tracking east through central Ohio by mid-morning Sunday, with
more scattered coverage expected back further west towards parts
of east-central Indiana and the Tri-State area. At this point,
the surface low pressure center is likely to be somewhere in the
vicinity of Louisville as it continues to track northeast into
the local area by the afternoon. With this track, and
considering the diurnal-timing of this setup, some instby may
try to work north into south-central Ohio and eastern parts of
northern Kentucky during the afternoon hours. These areas will
still be east of the surface low, with activity expected to once
again become increasingly convective in nature Sunday afternoon
into the evening. Should the instby materialize as some hi-res
guidance suggests it may, thunderstorm chances would increase
Sunday afternoon/evening across the southeastern third or so of
the ILN FA. Any of the stronger storms that develops could very
well pose a low-end severe threat, so will mention this
potential threat in the HWO.
Highs on Sunday will vary considerably -- from the upper 60s in
east-central Indiana and west-central Ohio to the lower 80s in
southern portions of the lower Scioto Valley and northeastern
Kentucky.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The remnant low from Gordon will be situated over northwest Ohio
early Sunday evening with a trailing cold front pushing east into
western portions of our area. Fairly widespread pcpn will likely
still be ongoing across at least eastern portions of our fa. With
most of our area still in the warm sector, a few embedded
thunderstorms may also persist into early evening, especially across
our far southeast. The low will then lift quickly northeast across
the lower Great Lakes Sunday night into Monday and weaken as it
does. This will allow for pcpn to taper off from west to east across
our area later Sunday night and into the day on Monday. With a
cooler airmass in place, highs on Monday will only range from the
upper 60s northwest to the lower 70s across the south.
Surface high pressure will build down across the southern Great
Lakes and Ohio Valley Tuesday into Wednesday, helping to keep our
area generally dry. Meanwhile, temperatures will gradually moderate
with highs on Tuesday in the mid to upper 70s and then highs on
Wednesday in the upper 70s to lower 80s. Some weak mid level energy
between the ridge over the Southern Plains and a ridge nosing into
the mid Atlantic States, may try to squeeze up across the mid Ohio
Valley Wednesday into Thursday. There is quite a bit of uncertainty
with this so will just continue with some lower end pops Wednesday
night into Thursday. The forecast beyond that will be at least
somewhat dependent on where Florence ends up going. For now will
just continue with some lower end pops across mainly our eastern
areas for Friday. Temperatures will continue to moderate through the
end of the long term period with highs by Friday well into the mid
80s.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A fairly steady band of moderate to occasionally heavy rain has
set up along the I-70 corridor, which will continue to affect
northern sites of KDAY, KCMH, and KLCK through the morning hours
with IFR CIGs and MVFR to potentially brief IFR VSBYs. For
southern sites, while activity may be a bit less cohesive in
nature, and dry period is expected to be brief and difficult to
time out for each specific site. As such, kept prevailing -SHRA
with tempo VSBY and CIG reductions for any heavier pockets of
pcpn that move over the site.
By 21z, pcpn activity may be a bit more scattered in nature
until another shield of heavy rain moves in later in the
evening. Nevertheless, CIGs are expected to remain IFR through
the period. Shortly after 00z, more banded heavy rain will
slowly approach western sites of KDAY, KCVG, and KLUK. VSBY and
CIG reductions are expected as the heavier and steadier pcpn
moves in.
The best chance for prevailing LIFR VSBYs will be at KDAY for a
several hour period around 06z, but did not have confidence on
exact timing or placement to include in the TAF at this time.
Nevertheless, anticipate that all sites will have prevailing IFR
VSBYs at some point between approximately 03-12z.
Shield of heavy rain may be exiting western terminals by end of
24-hour TAF period but will likely linger for KCMH, KILN, and
KLCK through 12z Sunday.
Winds will remain out of the northeast through the period, with
a gradual increase in sustained wind and gusts through the next
18 hours or so. Winds of around 10 kts this morning will
increase to around 15kts with gusts to 25kts or so by sunset.
Sustained winds may approach 20kts towards 06z Sunday before
winds subside somewhat toward sunrise Sunday.
OUTLOOK...Thunderstorms will remain possible at times into
Sunday night. Prevailing MVFR ceilings are also possible on
Sunday and Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from noon EDT today through Monday morning
for OHZ026-034-035-042>046-051>056-060>065-070>074-
077>080-082.
KY...Flash Flood Watch from noon EDT today through Monday morning
for KYZ089>097.
IN...Flash Flood Watch from noon EDT today through Monday morning
for INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...JGL
AVIATION...KCHazardous weather outlook, Sep 8, 3:27 AM EST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
427 AM EDT Sat Sep 8 2018
KYZ098>100-OHZ081-088-090830-
Robertson-Mason-Lewis-Adams-Scioto-
427 AM EDT Sat Sep 8 2018
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and South Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms today and tonight may produce locally heavy
rainfall. Isolated flooding and flash flooding will be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered showers and thunderstorms are expected Sunday afternoon and
evening. These storms may produce locally heavy rainfall as well as
gusty winds. An isolated tornado cannot be completely ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-082-090830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Pike-
427 AM EDT Sat Sep 8 2018
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Areas of heavy rain with embedded thunderstorms may produce flooding
and flash flooding. Rainfall today and tonight will range from 2 to 5
inches. Rises on area creeks and streams will be likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Flash Flood Watch.
Areas of heavy rain with embedded thunderstorms may produce flooding
and flash flooding. Additional rainfall of 1 to 3 inches will be
possible Sunday and Sunday night. Rises on area creeks and streams
will be likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.